Alert archive / Nevada / Wind Advisories in 2011
Wind Advisory 27, NWS Elko, NV
NWS Elko, NV issued this wind advisory at May 29, 2011, 2:20 AM PDT. It took effect at May 29, 2011, 2:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 2:20 AM PDT (09:20 UTC)
- In effect from
- May 29, 2011, 2:00 PM PDT
- Expired
- May 29, 2011, 10:42 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
608 WWUS75 KLKN 290920 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 220 AM PDT SUN MAY 29 2011 NVZ013-300600- /O.NEW.KLKN.WI.Y.0027.110529T2100Z-110530T0600Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 220 AM PDT SUN MAY 29 2011 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: STRONG WINDS WILL DEVELOP AFTER 2 PM THIS AFTERNOON...WITH THE STRONGEST WINDS OCCURRING BETWEEN 3 PM AND 7 PM THIS AFTERNOON AND EVENING. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT. * IMPACTS: MOTORISTS TRAVELING ALONG US HIGHWAY 6...AND STATE HIGHWAYS 318...361...375...AND 376 SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
947 WWUS75 KLKN 292145 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 245 PM PDT SUN MAY 29 2011 NVZ013-300600- /O.CON.KLKN.WI.Y.0027.000000T0000Z-110530T0600Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 245 PM PDT SUN MAY 29 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: TONOPAH HAS ALREADY RECORDED A GUST OF 44 MPH...WITH THE STRONGEST WINDS EXPECTED BETWEEN 3 PM AND 7 PM THIS AFTERNOON AND EVENING. * LOCATIONS INCLUDE: GABBS...TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT. * IMPACTS: MOTORISTS TRAVELING ALONG US HIGHWAY 6...AND STATE HIGHWAYS 318...361...375...AND 376 SHOULD BE PREPARED FOR STRONG WINDS AND HAZARDOUS DRIVING CONDITIONS...ESPECIALLY WHEN DRIVING HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SZATANEK
234 WWUS75 KLKN 300542 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1042 PM PDT SUN MAY 29 2011 NVZ013-300645- /O.CAN.KLKN.WI.Y.0027.000000T0000Z-110530T0600Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 1042 PM PDT SUN MAY 29 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...BUT IT WILL CONTINUE TO BE BREEZY THROUGH THE NIGHT WITH WIND SPEEDS OF 15 TO 25 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 28, 11:02 PM PDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 28, 11:02 PM PDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1102 PM PDT SAT MAY 28 2011 .SYNOPSIS...A MOISTURE RICH LOW PRESSURE SYSTEM WILL MOVE ACROSS NEVADA THIS WEEKEND...EXPECTING VALLEY RAIN... MOUNTAIN SNOWS...AND ISOLATED THUNDERSTORMS. WARM AND DRY WEATHER WILL RETURN ON TUESDAY AND WEDNESDAY AS HIGH PRESSURE MOVES BACK INTO THE REGION. && .UPDATE...WINDS HAVE SUBSIDED ACROSS NORTHERN NYE COUNTY THIS EVENING TO BELOW WIND ADVISORY THRESHOLDS. BREEZY TO LOCALLY WINDY CONDITIONS ARE STILL POSSIBLE...BUT WILL NOT APPROACH OR EXCEED THRESHOLDS. THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. UPDATED PRODUCTS HAVE BEEN SENT. && .PREV DISCUSSION... /ISSUED AT 910 PM / UPDATE...TEMPERATURES ARE RAPIDLY DROPPING ACROSS THE HIGHER TERRAIN OF WHITE PINE COUNTY...WITH ROBINSON SUMMIT ON U.S. HIGHWAY 50 COMING IN WITH 31 OVER 30. MOST LIKELY MODERATE SNOW OCCURRING ACROSS THE HIGHER TERRAIN IN WHITE PINE COUNTY. ISSUED A WWA IN RESPONSE TO THE POSSIBILITY OF ACCUMULATING SNOW ON THE HIGHER PASSES. PREV DISCUSSION... /ISSUED AT 710 PM / UPDATE...QUICK UPDATE THIS EVENING TO INCREASE THE POPS ACROSS WHITE PINE AND EASTERN ELKO COUNTY TO CATEGORICAL. CURRENT RADAR SHOWS WIDESPREAD PRECIP FIELD DEVELOPING ON 700MB CONVERGENCE ZONE. THESE FOCUSED AREA OF PRECIP WILL REMAIN STATIONARY...BEFORE SLOWLY DRIFTING SOUTHWEST TONIGHT. PREV DISCUSSION... /ISSUED AT 300 PM / SHORT TERM...TODAY THROUGH MONDAY NIGHT. MEMORIAL DAY IS CONSIDERED BY MANY TO BE THE UNOFFICIAL START OF SUMMER...HOWEVER...FOR NORTHERN NEVADA...THIS MEMORIAL WEEKEND WILL FEEL NOTHING LIKE SUMMER AT ALL. MODELS HAVE BEEN CONSISTENT IN BRINGING AN UNSEASONABLY COLD AND DEEP UPPER LEVEL LOW INTO THE INTER-MOUNTAIN WEST...HOWEVER...THE PRECISE LOCATION AND THE TIMING OF THE PRECIPITATION BANDS AND UPPER LOW HAS NOT BEEN IN LOCK STEP BETWEEN THE GFS AND ECMWF. VERY CONFIDENT THAT THERE WILL BE BOTH SNOW AND RAIN...AND SNOW WILL ACCUMULATE ABOVE 6000 FEET. THE JARBIDGE WILDERNESS AREA AND THE RUBIES/EAST HUMBOLDT RANGE WILL GET THE LIONS SHARE OF THE SNOW. CONVECTIVE SNOW ALONG WITH UPSLOPE ENHANCEMENT ANTICIPATED. GIVEN THE TIME OF THE YEAR...STRONG COLD AIR ADVECTION WILL ACCOMPANY THIS SYSTEM...WITH TEMPERATURES AT 700MB PLUMMETING TO -5 TO -8C BY 12Z SUNDAY MORNING. A WINTER WEATHER ADVISORY FOR SNOW HAS BEEN ISSUED FOR PORTIONS OF ELKO COUNTY AND IS VALID FROM 11 PM THIS EVENING TO 5 AM PDT MONDAY. ALREADY OBSERVING CONVECTION ON THE RADAR...AS SUGGESTED BY YESTERDAYS NCEP MODELS. BOTH GFS AND NAM AGAIN HINT AT A SLIGHT CHANCE OF THUNDERSTORM ACTIVITY...SUNDAY AFTERNOON AND EVENING...BUT NOTHING OVERTLY ORGANIZED. AT 12Z SUNDAY...THE GFS DEPICTS THE H5 LOW OF 545 DAM DIRECTLY OVER ELKO COUNTY...WHILE THE ECMWF PROJECTS THE H5 LOW OF 543 DAM DIRECTLY BETWEEN SACRAMENTO AND LAKE TAHOE. FAST FORWARD 12 HRS...TO 00Z MONDAY...THE ECMWF HAS THE H5 LOW OVER THE SOUTHWEST IDAHO...WHILE THE GFS DEPICTS H5 LOWS OVER WENDOVER AND SOUTHWEST IDAHO. THE PLACEMENT OF THAT LOW WILL DRIVE WHERE AND WHEN THE BEST DYNAMICS/PRECIPITATION WILL BE. ADDITIONALLY...A STRONG GRADIENT WILL SET UP ON THE SOUTHEAST QUADRANT OF THE UPPER LOW...BRINGING STRONG WINDS INTO CENTRAL NEVADA. LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. AS MEMORIAL DAY COMES TO A CLOSE...A MILDER BUT WINDY PATTERN IS EMERGING AS SPRING STRUGGLES TO GET ON TRACK. THE MODELS ARE IN RATHER GOOD AGREEMENT THROUGH THURSDAY NIGHT OR EARLY FRIDAY. BEGINNING MONDAY NIGHT...ANOTHER LOW PRESSURE SYSTEM WILL BE DROPPING DOWN THE PACIFIC COAST AS THE PROGRESSIVE PATTERN IS TENDING TO SLOW DOWN. THIS NEXT UPPER LOW WILL CENTER/STALL JUST OFF THE CENTRAL CA COAST AND PROVIDE A WARMER FLOW ALOFT ACROSS THE LKN CWFA WITH LIMITED PRECIPITATION. TEMPERATURES WILL GET A BOOST WELL INTO THE 70S BY MIDWEEK. ANY PRECIPITATION IS EXPECTED TO BE PRIMARILY FOCUSED OVER HUMBOLDT COUNTY AND VERY LIGHT. THE DOWNSIDE...BREEZY TO WINDY CONDITIONS CAN BE EXPECTED FOR CENTRAL NEVADA FOR SEVERAL DAYS. MODEL DISAGREEMENT ARISES DUE TO THE GFS MODEL WANTING TO EJECT THE UPPER LOW FEATURE SATURDAY WHILE OTHER MODELS HOLD ON TO THE STAGNANT PATTERN. AVIATION...VFR CONDITIONS WILL BE THE PRIMARY CATEGORY. SHOWERS ARE EXPECTED TO AFFECT AFFECT ALL TAF SITES THROUGH SUNDAY. THUNDERSTORM DEVELOPMENT WILL BE ISOLATED WITH SOME STRIKES POSSIBLY AFFECTING KWMC KEKO AND KELY THROUGH THIS EVENING...AND KEKO AND KELY SUNDAY AFTERNOON. WINDY CONDITIONS WILL AFFECT KTPH THROUGH THIS EVENING AND POSSIBLY AGAIN SUNDAY AFTERNOON AND EVENING...GUSTS TO 40KTS EXPECTED. FIRE WEATHER...A PACIFIC SYSTEM WILL BRING A MIX OF RAIN AND SNOW TO THE LKN CWA. ISOLATED THUNDERSTORMS POSSIBLE. GENERALLY SPEAKING...THE UPCOMING ROUND OF SNOW IS EXPECTED TO BLANKET PORTIONS OF NORTHERN AND CENTRAL NEVADA ABOVE 6000 FEET. THE HEAVIEST ACCUMULATIONS ARE EXPECTED IN ZONES 469 AND 470. ENHANCED PRESSURE GRADIENT FORCES ASSOCIATED WITH THE UPCOMING STORM WILL RESULT IN GUSTY WINDS...HAVE ISSUED A WIND ADVISORY FOR NORTHERN NYE COUNTY...WHICH IS LOCATED WITHIN FIRE WEATHER ZONE 457. WARMER AND DRIER CONDITIONS WILL TEMPORALLY RETURN TO THE REGION MIDWEEK AS A RIDGE OF HIGH PRESSURE MOVES INTO THE EASTERN GREAT BASIN/FOUR CORNERS REGION. HOWEVER...ALL THE WHILE...A SECOND PACIFIC SYSTEM WILL BE BREWING ON THE HORIZON. THE CLIMATE PREDICTION CENTER OF NCEP CONTINUES TO PROJECT BELOW NORMAL TEMPERATURES FOR THE LKN CWA DAYS 6 TO 10. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 AM PDT MONDAY ABOVE 6000 FEET FOR NORTHERN ELKO COUNTY. WINTER WEATHER ADVISORY UNTIL 11 PM PDT SUNDAY ABOVE 6500 FEET FOR WHITE PINE COUNTY. WINTER WEATHER ADVISORY UNTIL 5 AM PDT MONDAY FOR RUBY MOUNTAINS/EAST HUMBOLDT RANGE. WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR NORTHERN NYE COUNTY. && 95/86
Hazardous weather outlook, May 28, 10:57 PM PDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 1057 PM PDT SAT MAY 28 2011 NVZ030>037-300600- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 1057 PM PDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TONIGHT. MEMORIAL DAY IS CONSIDERED BY MANY TO BE THE UNOFFICIAL START OF SUMMER...HOWEVER...FOR NORTHERN NEVADA...THIS MEMORIAL WEEKEND WILL FEEL NOTHING LIKE SUMMER AT ALL. A LOW PRESSURE SYSTEM IS CLOSING IN ON THE REGION AND WILL MOVE ACROSS NEVADA THIS WEEKEND...EXPECTING VALLEY RAIN... MOUNTAIN SNOWS...AND ISOLATED THUNDERSTORMS. MOTORISTS ARE URGED TO USE CAUTION WHEN TRAVELING OVER THE HIGHER PASSES OF CENTRAL AND NORTHERN NEVADA THIS WEEKEND...AS ROADS CAN RAPIDLY DETERIORATE WITH SMALL GAINS IN ELEVATIONS. THERE ARE CURRENTLY WINTER WEATHER ADVISORIES IN EFFECT ACROSS THE HIGHER TERRAIN OF CENTRAL AND NORTHERN NEVADA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THIS STORM WILL BE A MULTIPLE DAY EVENT...WITH PRECIPITATION LINGERING INTO MONDAY. SNOW IS EXPECTED TO BLANKET REGIONS ABOVE 6000 FEET. THE LIONS SHARE OF THE WINTRY WEATHER IS EXPECTED IN NORTHERN ELKO COUNTY...THE RUBIES/EAST HUMBOLDT RANGE...AND WHITE PINE COUNTY. HEADLINE PRODUCTS FOR SNOW ABOVE 6000 FEET HAVE BEEN ISSUED...AND WILL EXPIRE AT 5 AM PDT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ013-300600- NORTHERN NYE COUNTY- 1057 PM PDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. LOW PRESSURE WILL CONTINUE TO DEVELOP AND PUSH ACROSS NORTHERN NYE COUNTY TONIGHT. EXPECT LIGHT SCATTERED PRECIPITATION WITH LOWS IN THE LOW 40S. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AS THE LOW PRESSURE SYSTEM MOVES DEEPER INTO NEVADA...EXPECTING VALLEY RAINS AND MOUNTAIN SNOWS TO PUSH INTO PORTIONS OF NORTHERN NYE COUNTY ON SUNDAY AND MONDAY. ISOLATED THUNDERSTORMS ARE ALSO A POSSIBILITY FOR THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 6:40 AM PDT | Winter Storm Warning | LKN | White Pine | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.